MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tapp procedure, when fixating hard tissue using capsure fixation device, the fastener did not eject.When the trigger is subsequently pulled, two fasteners were ejected in a row.It was reported that the loose fasteners were removed from patient's body.The procedure was completed with new device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during the procedure while fixating into hard tissue the capsure fixation device ejected two fasteners in a row.A functional evaluation of the returned sample could not be performed as the sample was returned depleted of all fasteners.Inner component evaluation found no manufacturing anomalies.Based on the condition of the returned sample, a definitive conclusion could not be made.However, it is possible that forces applied in use while firing into hard tissue may have caused or contributed to the reported issue.Review of manufacturing records confirms product was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for successful fastener delivery.The precautions section of ifu states, " insertion of fasteners into some collagenous structures such as ligaments and tendons is possible but is not possible directly into bone or cartilage.This may damage the device".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23312582
Report Number1213643-2025-00994
Device Sequence Number17426810
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)241223(17)261128(10)HUJZ0980
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113215
Device Lot NumberHUJZ0980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown